Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 288, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Oct 13, 2011, 8:21 PM EDT for 4 counties in South Carolina. It was in force for 54 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2011, 8:21 PM EDT (00:21 UTC)
- Expired
- Oct 13, 2011, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Dorchester County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 8:33 PM EDT | TSTM WND DMG | 5 Ese Islandton, SC | LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE INTERSECTION OF SNIDERS HIGHWAY AND LOW COUNTRY HIGHWAY. |
| Oct 13, 8:42 PM EDT | TSTM WND DMG | 6 Sw Canadys, SC | LAW ENFORCEMENT REPORTED 1 TREE DOWN ALONG MT CARMEL ROAD. |
| Oct 13, 8:44 PM EDT | TSTM WND DMG | 4 Nnw Walterboro, SC | LAW ENFORCEMENT REPORTED 1 TREE DOWN ALONG RUFFIN ROAD. |
| Oct 13, 8:49 PM EDT | TSTM WND DMG | Walterboro, SC | THE PUBLIC REPORTED 1 TREE DOWN WITH PARTIAL DAMAGE TO A FRONT PORCH OF A HOME. |
| Oct 13, 8:50 PM EDT | TSTM WND DMG | 3 Ssw Canadys, SC | LAW ENFORCEMENT REPORTED ONE TREE DOWN NEAR PLEASANT GROVE CHURCH ON JEFFERIES HIGHWAY. |
| Oct 13, 8:52 PM EDT | TSTM WND DMG | 2 Sw Canadys, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY AT THE INTERSECTION OF MAPLE RIDGE ROAD AND WEANS ROAD. |
| Oct 13, 9:17 PM EDT | TSTM WND DMG | 1 E Harleyville, SC | SC HIGHWAY PATROL REPORTS ONE TREE DOWN AND IN THE ROADWAY ON I-26 EASTBOUND NEAR 2ND BEND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
605
WUUS52 KCHS 140021
SVRCHS
SCC013-029-035-053-140115-
/O.NEW.KCHS.SV.W.0288.111014T0021Z-111014T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
821 PM EDT THU OCT 13 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 915 PM EDT
* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
ISLANDTON TO 6 MILES NORTHWEST OF GILLISONVILLE TO 7 MILES WEST OF
TILLMAN...MOVING NORTHEAST AT 50 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PURYSBURGH...HARDEEVILLE...ASHTON...TILLMAN...LODGE...
SWITZERLAND...RUFFIN...WILLIAMS...SMOAKS...OLD HOUSE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3305 8018 3283 8021 3286 8040 3276 8045
3249 8034 3253 8025 3252 8025 3243 8035
3248 8047 3231 8043 3217 8070 3222 8114
3241 8119 3271 8097 3262 8090 3270 8083
3303 8108 3334 8050
TIME...MOT...LOC 0021Z 239DEG 42KT 3291 8100 3271 8100
3248 8119
$$3 follow-up statements
865
WWUS52 KCHS 140033
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
833 PM EDT THU OCT 13 2011
SCC013-029-035-053-140115-
/O.CON.KCHS.SV.W.0288.000000T0000Z-111014T0115Z/
DORCHESTER SC-JASPER SC-COLLETON SC-BEAUFORT SC-
833 PM EDT THU OCT 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BEAUFORT...COLLETON...JASPER AND DORCHESTER COUNTIES...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PADGETTS TO SALKEHATCHIE TO 6 MILES WEST
OF PURYSBURGH...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
WALTERBORO TO YEMASSEE TO 8 MILES SOUTHEAST OF SPRINGFIELD...MOVING
NORTHEAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
ASHTON...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS
POINT...BLUFFTON...BURTON...CALAWASSIE ISLAND...CANADYS...
CLARENDON...COLLETON...COOSAWHATCHIE...COTTAGEVILLE...DALE...DELEMAR
CROSSROADS...DORCHESTER...EDISTO BEACH...FOLLY FIELD...FRIPP
ISLAND...GARDENS CORNER...GILLISONVILLE...GIVHANS...GIVHANS FERRY
STATE PARK...GRAHAMVILLE...GREEN POND...HARDEEVILLE...HARLEYVILLE...
HENDERSONVILLE...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...INDIAN
FIELD...ISLANDTON...JACKSONBORO...JASPER...JEDBURG...KNIGHTSVILLE...
LADYS ISLAND...LAUREL BAY...LEMON ISLAND...LODGE...OLD HOUSE...
PADGETTS...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...
PRITCHARDVILLE...PURYSBURGH...REEVESVILLE...RIDGELAND...RIDGEVILLE...
RITTER...ROSE HILL...ROUND O...RUFFIN...SAINT GEORGE...SHELDON...
SHELL POINT...SLANDS BRIDGE...SMOAKS...SUN CITY...SWITZERLAND...
TILLMAN...WALTERBORO...WHITE HALL AND WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS
GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND
BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE
ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3305 8018 3283 8021 3286 8040 3276 8045
3249 8034 3253 8025 3252 8025 3243 8035
3248 8047 3231 8043 3217 8070 3222 8114
3241 8119 3271 8097 3262 8090 3270 8083
3303 8108 3334 8050
TIME...MOT...LOC 0033Z 239DEG 42KT 3308 8086 3277 8084
3232 8118
$$934
WWUS52 KCHS 140048
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
848 PM EDT THU OCT 13 2011
SCC013-029-035-053-140115-
/O.CON.KCHS.SV.W.0288.000000T0000Z-111014T0115Z/
DORCHESTER SC-JASPER SC-COLLETON SC-BEAUFORT SC-
848 PM EDT THU OCT 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BEAUFORT...COLLETON...JASPER AND DORCHESTER COUNTIES...
AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CAT HOLE TO HENDERSONVILLE TO
HARDEEVILLE...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
ASHTON...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS
POINT...BLUFFTON...BURTON...CALAWASSIE ISLAND...CANADYS...
CLARENDON...COLLETON...COOSAWHATCHIE...COTTAGEVILLE...DALE...DELEMAR
CROSSROADS...DORCHESTER...EDISTO BEACH...FOLLY FIELD...FRIPP
ISLAND...GARDENS CORNER...GILLISONVILLE...GIVHANS...GIVHANS FERRY
STATE PARK...GRAHAMVILLE...GREEN POND...HARDEEVILLE...HARLEYVILLE...
HENDERSONVILLE...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...INDIAN
FIELD...ISLANDTON...JACKSONBORO...JASPER...JEDBURG...KNIGHTSVILLE...
LADYS ISLAND...LAUREL BAY...LEMON ISLAND...LODGE...OLD HOUSE...
PADGETTS...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...
PRITCHARDVILLE...PURYSBURGH...REEVESVILLE...RIDGELAND...RIDGEVILLE...
RITTER...ROSE HILL...ROUND O...RUFFIN...SAINT GEORGE...SHELDON...
SHELL POINT...SLANDS BRIDGE...SMOAKS...SUN CITY...SWITZERLAND...
TILLMAN...WALTERBORO...WHITE HALL AND WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3305 8018 3283 8021 3286 8040 3276 8045
3249 8034 3253 8025 3252 8025 3243 8035
3248 8047 3231 8043 3217 8070 3222 8114
3243 8113 3270 8097 3271 8097 3262 8090
3270 8083 3303 8108 3334 8050
TIME...MOT...LOC 0047Z 239DEG 42KT 3321 8067 3284 8066
3232 8105
$$061
WWUS52 KCHS 140101
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
901 PM EDT THU OCT 13 2011
SCC013-029-035-053-140115-
/O.CON.KCHS.SV.W.0288.000000T0000Z-111014T0115Z/
DORCHESTER SC-JASPER SC-COLLETON SC-BEAUFORT SC-
901 PM EDT THU OCT 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BEAUFORT...COLLETON...JASPER AND DORCHESTER COUNTIES...
AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ROSINVILLE TO GLOVERVILLE TO
PRITCHARDVILLE...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS POINT...
BLUFFTON...BURTON...CALAWASSIE ISLAND...CANADYS...CLARENDON...
COTTAGEVILLE...DALE...DELEMAR CROSSROADS...DORCHESTER...EDISTO
BEACH...FOLLY FIELD...FRIPP ISLAND...GARDENS CORNER...GIVHANS...
GIVHANS FERRY STATE PARK...GRAHAMVILLE...GREEN POND...HARDEEVILLE...
HARLEYVILLE...HENDERSONVILLE...HILTON HEAD AIRPORT...HILTON HEAD
ISLAND...INDIAN FIELD...JACKSONBORO...JASPER...JEDBURG...
KNIGHTSVILLE...LADYS ISLAND...LAUREL BAY...LEMON ISLAND...OLD
HOUSE...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...PRITCHARDVILLE...
REEVESVILLE...RIDGELAND...RIDGEVILLE...RITTER...ROSE HILL...ROUND
O...SAINT GEORGE...SHELDON...SHELL POINT...SLANDS BRIDGE...SUN
CITY...SWITZERLAND...WALTERBORO AND WHITE HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3305 8018 3283 8021 3286 8040 3276 8045
3260 8039 3255 8042 3249 8034 3253 8025
3252 8025 3243 8035 3249 8036 3248 8047
3231 8043 3226 8060 3217 8070 3222 8114
3270 8083 3321 8074 3334 8050
TIME...MOT...LOC 0101Z 239DEG 42KT 3328 8048 3291 8048
3228 8092
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 7:32 PM EDT, 49 minutes earlier.
Area forecast discussion, Oct 13, 7:32 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 732 PM EDT THU OCT 13 2011 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT...FOLLOWED BY DRY HIGH PRESSURE THROUGH EARLY NEXT WEEK. ANOTHER COLD FRONT COULD MOVE INTO THE AREA DURING THE MIDDLE OF THE WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AHEAD OF A STRONG SHORTWAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT... SHOWERS/THUNDERSTORMS ACROSS INLAND COUNTIES WILL CONTINUE ADVANCE THROUGH THE FORECAST AREA THIS EVENING. A DAMAGING WIND THREAT/ISOLATED LARGE HAIL THREAT WILL PERSIST ACROSS WESTERN COUNTIES AS 0-6 KM BULK SHEAR 40-50 KT...INCREASING MID LEVEL WINDS...DOWNDRAFT CAPES APPROACHING 1000 J/KG AND FAVORABLE WET BULB ZERO HEIGHTS/COOLING MID LEVELS WILL CONTINUE TO SUPPORT BOWING SEGMENTS/OCCASIONAL SUPERCELL STRUCTURES. PRE-CONVECTIVE INSTABILITY IS NOT STRONG...AND DIURNAL STABILIZATION SHOULD TRANSLATE TO A DIMINISHING DAMAGING WIND/LARGE HAIL THREAT WITH TIME/EASTWARD PROGRESSION OF THUNDERSTORMS THIS EVENING. EVEN WITH A WEAKENING TREND...CENTRAL/EASTERN COUNTIES CAN EXPECT GUSTY WINDS AND SMALL HAIL IN STRONG THUNDERSTORMS. EARLIER ONSET OF SHOWERS/THUNDERSTORMS SHOULD TRANSLATE TO AN EARLIER END TO PRECIPITATION/DRYING IN THE WAKE OF COLD FROPA OVERNIGHT/EARLY FRIDAY. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... THE COLD FRONT WILL RAPIDLY SHIFT INTO THE ATLANTIC BY FRIDAY MORNING...AS THE AXIS OF THE UPPER LEVEL TROUGH SWINGS ACROSS THE REGION AND LIFTS NORTHEAST. NEGATIVE VORTICITY ADVECTION WILL SLIP INTO THE SOUTHEAST STATES BEHIND THE TROUGH AXIS...WHILE DRY SURFACE HIGH PRESSURE ALSO PRESSES EAST INTO THE FORECAST AREA. EXPECT RAIN CHANCES TO BE NEAR ZERO BY MID MORNING FRIDAY UNDER CLEARING SKIES. THE SURFACE HIGH WILL HAVE ORIGINATED FROM THE LEEWARD SIDE OF THE ROCKY MOUNTAIN RANGE...AND HAVING TRACKED ACROSS MUCH OF THE SOUTHERN UNITED STATES BEFORE REACHING THE SOUTHEAST COAST...WILL ONLY BE ASSOCIATED WITH WEAK COLD ADVECTION. DEEP LAYER FLOW WILL HAVE A DOWNSLOPE COMPONENT...AND WHEN COMBINED WITH ABUNDANT SUNSHINE...ANY EFFECTS OF COLD ADVECTION WILL LIKELY BE MITIGATED. THUS EXPECT HIGH TEMPERATURES TO STILL REACH THE LOWER 80S AWAY FROM THE LOCALLY COOLER COASTLINE. BREEZY CONDITIONS WILL DEVELOP BY FRIDAY AFTERNOON...AS DAYTIME MIXING TAPS INTO A STRONG 25 TO 30 KT LOW LEVEL JET. THE CENTER OF THE SURFACE HIGH WILL CONTINUE TO SHIFT EAST THROUGH SATURDAY...MOVING DIRECTLY OVER THE FORECAST AREA AND THEN OFFSHORE BY LATE SUNDAY. THIS PATTERN WILL SUPPORT A PERIOD OF DRY AND QUIET WEATHER DURING THE WEEKEND. UNDER A WEAK UPPER RIDGE AND ABUNDANT SUNSHINE...TEMPERATURES WILL GENERALLY RANGE A DEGREE OR TWO ABOVE SEASONAL NORMALS...RISING TO AROUND 80 TO 82 DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE. AFTERNOON DEWPOINTS IN THE 40S TO LOW 50S ARE INDICATIVE OF THE NOTICEABLY LOWER HUMIDITY BEHIND THE COLD FRONT FRIDAY INTO THE WEEKEND. PERHAPS THE MOST NOTICEABLE CHANGE IN TEMPERATURES WILL BE AT NIGHT...AS LOWER HUMIDITY COMBINES WITH CLEAR SKIES AND DIMINISHING WINDS TO SUPPORT IMPROVED RADIATIONAL COOLING CONDITIONS. LOW TEMPERATURES WILL RANGE FROM AROUND 50 DEGREES INLAND TO NEAR 60 ALONG THE COAST. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A SHORT WAVE DROPS OUT OF CANADA INTO THE NORTHERN PLAINS EARLY IN THE WEEK...EVENTUALLY DROPPING SE INTO THE OH VALLEY. SHORT WAVE ENERGY DROPPING INTO THE BASE OF THE TROUGH WILL FORM A SURFACE LOW OVER THE MID MS VALLEY OR THEREABOUTS EARLY NEXT WEEK...WITH AN ASSOCIATED COLD FRONT TRAILING FROM THE LOW TO HEAD TOWARD THE AREA BY TUESDAY. THE LACK OF MOISTURE AND ANTICYCLONIC FLOW AROUND THE WESTERN EDGE OF THE ATLANTIC RIDGE KEEPS US DRY THROUGH TUESDAY. THE FRONT THEN LOOKS TO PUSH THROUGH WEDNESDAY...BUT MOISTURE IS STILL SOMEWHAT RESTRICTED SO WE WILL SHOW POPS NO HIGHER THAN 20 PERCENT. THERE ARE INDICATIONS THAT THE STRONG HIGH BUILDING IN WAKE OF THE COLD FRONT WILL BRING EVEN COOLER WEATHER BY THURSDAY OR NEXT WEEK. BUT PRIOR TO THAT TIME...TEMPS WILL REMAIN NEAR OR ABOVE SEASONAL LEVELS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... SHOWERS/THUNDERSTORMS WILL IMPACT KSAV BY 02Z AND KCHS 02Z-04Z. EXPECT GUSTY/SHIFTING WINDS AND A RAPID ONSET OF IFR OR LOWER CONDITIONS. SHOWERS AND VFR/OCCASIONAL MVFR CONDITIONS WILL THEN PERSIST FOR A FEW HOURS AFTER INITIAL THUNDERSTORMS. THEN...IN THE WAKE OF COLD FROPA...PREVAILING VFR CONDITIONS ARE EXPECTED OVERNIGHT THROUGH FRIDAY. MODEL SOUNDINGS DEPICT A SMALL CHANCE FOR BRIEF MVFR CEILINGS INTO FRIDAY MORNING...BUT A DRYING TREND SHOULD OFFSET THIS POTENTIAL FRIDAY...A DEEPENING MIXED LAYER WILL SUPPORT WEST WIND GUSTS 20-25 KNOTS. EXTENDED AVIATION OUTLOOK...VFR. && .MARINE... THUNDERSTORMS..PERHAPS WITH STRONG WIND GUSTS...WILL PUSH THROUGH THE COASTAL WATERS LATE THIS EVENING INTO THE OVERNIGHT. THE LOW-LEVEL JET WILL STRENGTHEN DRAMATICALLY THIS EVENING WITH THE APPROACH OF A POTENT SHORTWAVE. THE BEST MIXING PROFILES WILL BE OVER THE OUTER GA WATERS WHERE WE EXPECT SOME 25 KT GUSTS TO DEVELOP BY LATE THIS EVENING. THE NEARSHORE WATERS COULD BE CLOSE TO SMALL CRAFT AT TIMES DUE TO OCCASIONAL 25 KT GUSTS BUT WE HELD OFF ON SMALL CRAFT ADVISORIES EXCEPT TO CONTINUE THE ADVISORY FOR THE OFFSHORE GA LEG. SMALL CRAFT ADVISORY WINDS IN THE OUTER GEORGIA WATERS WILL LIKELY LINGER INTO FRIDAY MORNING. CONDITIONS IN THE SOUTH CAROLINA ZONES WILL BE MORE MARGINAL...WITH OCCASIONAL GUSTS ABOVE 20 KT BEFORE NOON. PREFER TO CAP WEST WINDS AT 20 KT FOR THESE ZONES DUE TO UNCERTAINTY IN THE EXTENT AND DURATION OF ANY MORE FREQUENT GUSTS. THE CHARLESTON HARBOR COULD ALSO SEE MARGINAL SMALL CRAFT ADVISORY CONDITIONS DEVELOP DURING THE AFTERNOON HOURS...AS ROBUST DIURNAL MIXING COULD TAP INTO A 25 KT LOW LEVEL JET. STILL PREFER TO HOLD OFF ON ISSUING AN ADVISORY AT THIS TIME CONSIDERING BORDERLINE CRITERIA AND UNCERTAINTY IN DURATION. DESPITE MODERATE WIND SPEEDS ON FRIDAY...AN OFFSHORE FETCH WILL LIMIT THE HEIGHT OF SEAS TO NO MORE THAN 3 OR 4 FT WITHIN 20 NM...AND 4 OR 5 FT FURTHER OFFSHORE. WITH SURFACE HIGH PRESSURE IN CONTROL OF THE WATERS SATURDAY INTO NEXT WEEK...WINDS WILL HOLD MAINLY AT 15 KT OR LESS...WITH SEAS NO MORE THAN 3 OR MAYBE 4 FT THROUGH TUESDAY. WINDS AND SEAS WILL BUILD IN WAKE OF THE COLD FRONT DURING MID WEEK...AND ADVISORY CONDITIONS COULD RETURN FOR WEDNESDAY AND THURSDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR AMZ374. &&
Hazardous weather outlook, Oct 13, 3:56 PM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 356 PM EDT THU OCT 13 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-142000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 356 PM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. A FEW BANDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT AND MOVE THROUGH THE AREA THIS EVENING. A FEW OF THE STRONGER SHOWERS OR STORMS COULD PRODUCE ISOLATED DAMAGING WIND GUSTS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 6 PM UNTIL 2 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO FORWARD ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON.
In the hours before
Special weather statement, Oct 13, 6:12 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT THU OCT 13 2011
GAZ087-088-099-100-114-115-137-132315-
BULLOCH-CANDLER-EVANS-JENKINS-LONG-SCREVEN-TATTNALL-
612 PM EDT THU OCT 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
JENKINS...EVANS...BULLOCH...CANDLER AND LONG COUNTIES THROUGH 715 PM
EDT...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF HERNDON TO 37 MILES WEST OF ALTAMAHA...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BELLVILLE...BUTTS...CLAXTON...COBBTOWN...COLLINS...DOVER...
EMMALANE...GEORGIA SOUTHERN...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...HAGAN...HERNDON...HILLTONIA...HOPEULIKIT...MANASSAS...
MENDES...METTER...MIDDLEGROUND...MIDWAY...MILLEN...MILLHAVEN...
PERKINS...PORTAL...PULASKI...REGISTER...REIDSVILLE...ROCKY FORD...
SCARBORO...STATESBORO...SYLVANIA...WESTSIDE AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND WIND DAMAGE
IN CENTRAL GEORGIA.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
3266 8209 3282 8215 3292 8209 3296 8185
3292 8176 3301 8161 3301 8154 3178 8198
3188 8212 3191 8223 3218 8219 3236 8225
TIME...MOT...LOC 2211Z 266DEG 36KT 3293 8222 3188 8280Local storm report, Oct 13, 7:41 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 4 NNW CLAXTON 32.22N 81.93W
10/13/2011 EVANS GA LAW ENFORCEMENT
A LARGE PINE TREE FELL ACROSS LEAH ROAD.
&&
EVENT NUMBER CHS1100992
04Local storm report, Oct 13, 7:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
742 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG METTER 32.40N 82.06W
10/13/2011 CANDLER GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN IN METTER GEORGIA.
&&
EVENT NUMBER CHS1100993
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:33 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 57 min |
| Oct 13, 9:15 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 60 min |
| Oct 13, 10:15 PM EDT | Special Weather Statement | CHS | Charleston | 45 min |
| Oct 13, 10:56 PM EDT | Special Weather Statement | CHS | Charleston | 49 min |
| Oct 14, 4:06 AM EDT | Lake Wind Advisory | CHS | Berkeley | 13 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.